Wisconsin, 2007

Drought in Wisconsin, September 1 to 30, 2007

September 1 to 30, 2007 · NWS GRB · 5 events in 5 counties and zones

Rainfall totals for September were below normal across northern Wisconsin, causing severe drought (D2) conditions to continue throughout the month.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Rainfall totals for September were below normal across northern Wisconsin, causing severe drought (D2) conditions to continue throughout the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 31, 2:13 PM CST, 9 hours 47 minutes earlier.

Area forecast discussion, Aug 31, 2:13 PM CST, 9 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
313 PM CDT FRI AUG 31 2007

.SHORT TERM...MAIN FCST CONCERNS ARE CLOUD TRENDS AND TEMPS.

A WEAK COLD FRONT WAS SAGGING SOUTH THROUGH FAR NORTHERN WI THIS
AFTERNOON...ACCOMPANIED BY A BAND OF CLOUDS AND ISOLD VERY LGT
SHOWERS (GENERALLY IN THE U.P. AND NW WI). FARTHER SOUTH...SUNNY
SKIES PREVAILED. TEMPS WERE IN THE MIDDLE TO UPPER 70S.

EXPECT THE FRONT TO SAG A LITTLE FARTHER SOUTH TONIGHT...THEN LIFT
BACK TO THE NORTH ON SATURDAY AS LLVL S-SW FLOW DEVELOPS. ASIDE FROM
A MENTION OF ISOLD SPRINKLES OVER NC/FAR NE WI EARLY THIS EVG DUE TO
WEAK ELEVATED INSTABILITY AND A WEAK S/W TROF...HAVE OPTED TO GO DRY
WITH THIS FEATURE. WILL KEEP MOSTLY CLOUDY SKIES ACROSS N WI THIS EVG...
THEN PARTLY CLOUDY THEREAFTER. WITH LIGHT WINDS AND SOME MINOR
MOISTURE POOLING NEAR THE FRONT...HAVE ADDED IN A MENTION OF PATCHY
FOG OVERNIGHT.

BASED ON THE PAST COUPLE NIGHTS...HAVE SIDED WITH THE SLIGHTLY COOLER
MAV GUIDANCE FOR TONIGHT. MOSTLY SUNNY TO PARTLY CLOUDY SKIES AND
MIXING THROUGH 850-825 MB SHOULD YIELD MAX TEMPS IN THE LOWER 80S
ON SATURDAY...WITH TEMPS ABOUT 5 DEGREES COOLER NEAR LK MICH.

.LONG TERM...SAT NGT THRU NXT FRI. THERE IS STILL SOME UNCERTAINTY
NXT WEEK WITH REGARDS TO HANDLING/TIMING OF AND EWD MOVG SHRTWV
TROF ALONG THE U.S.-CANADIAN BORDER AND WHETHER OR NOT A SPLIT
FLOW WL DVLP. BETTER CHC OF PCPN APRS TO AFFECT NE WI DURING THE
LATTER PART OF NXT WEEK. TEMPS TO CONT ABV NORMAL THRU THE
EXTENDED PERIOD.

HI PRES OVR THE NE CONUS BEGINS TO LOSE ITS INFLUENCE OVR THE WRN
GREAT LKS SAT NGT AS A MODERATE STRENGTH SHRTWV TROF MOVS ACROSS
NRN/CNTRL ONTARIO. AS ASSOCIATED CDFNT IS PROGGED TO SINK SE INTO
THE UPR MIDWEST WHICHI MAY BRING A SLOW INCREASE ON CLDS TO
N-CNTRL WI LTR SAT NGT. OTHERWISE...QUIET CONDITIONS TO PERSIST
OVR THE AREA WITH MIN TEMPS IN THE 55 TO 60 DEG RANGE. WHILE THE
SHRTWV TROF HEADS TOWARD JAMES BAY/WRN QUEVEC ON SUNDAY...THE
CDFNT WL REACH NW WI SUNDAY AFTERNOON. A TONGUE OF INSTABILITY TO
PRECEDE THE FNT INTO THE NW HALF OF THE FCST AREA...BUT BOTH CAPES
AND LIS ARE NOT THAT IMPRESSIVE. SLIGHTLY BETTER FORCING LOCATED
TO OUR NORTH...THEREFORE HAVE OPTED TO KEEP THE SLGT CHC WORDING
FOR NRN WI SUNDAY AFTERNOON. TEMPS IN THE LWR 80S STILL LOOKS
GOOD SO NO CHGS MADE THERE EITHER.

THE FORCING SHIFTS SOUTH AND EAST SUNDAY NGT LEAVING THE CDFNT ON
ITS OWN TO GENERATE ANY LIFT OVR NE WI. DESPITE THE LOCATION OF
THE FNT SLOWLY DROPPING SOUTH THRU THE NGT...LACK OF OTHER FORCING
OR WEAKER INSTABILITY DUE TO THE LOSS OF DAYTIME HEATING...ALL
POINT TO ONLY CLDS AND NO PCPN. THUS...OTHER THAN CARRYING A SLGT
CHC POP SUNDAY EVENING OVR NRN WI...HAVE REMOVED THE OVRNGT POPS
FOR NOW. IT NOW APRS THAT THE CDFNT WL STALL OVR CNTRL OR SRN WI
ON MON AS THE FNT BECOMES PARALLEL TO THE MEAN FLOW. THERE ARE NO
DISTINCT SHRTWVS...UPR JET SUPPORT...OR SIGNIFICANT INSTABILITY
AROUND TO HELP THE FNT TO GENERATE PCPN. WHILE AN ISOLATED SHWR OR
TSTM IS NOT OUT OF THE QSTN...JUST DO NOT SEE ENUF TO JUSTIFY
ANYTHING MORE THAN THAT. HAVE NUDGED TEMPS UP A COUPLE OF DEGS OVR
NRN WI AS AIRMASS BEHIND THE CDFNT NOT THAT DISSIMILAR THAN THE
AIRMASS AHD OF IT.

THE MAIN SHRTWV TROF HITS THE PAC NW MON NGT AND PUSHES INLAND ON
TUE. DOWNSTREAM UPR RIDGING OVR THE MIDWEST TOWARD THE WRN GREAT
LKS WL ALLOW THE STALLED BNDRY TO RETURN NORTH AS A WRMFNT. WNDS
TO VEER MORE TO THE SOUTH WHICH SHOULD BEGIN TO TAP INTO SOME MSTR
(BUT NOT MUCH) AND WITH A WEAK SHRTWV MOVG ACROSS SRN ONTARIO...FEEL
THERE MAY BE ENUF LIFT TO BRING A CHC OF SHWRS/TSTMS TO NRN WI.
MORE OF A QSTN MARK FOR CNTRL/E-CNTRL WI AS LIFT TO BE MUCH WEAKER
AND NO OTHER FEATURE PRESENT.

SHRTWV TROF MOVS ACROSS THE ROCKIES AND INTO THE NRN PLAINS BY
LATE IN THE DAY WED. WRMFNT TO BE LOCATED JUST TO OUR NORTH AND
EAST THUS PLACING NE WI IN THE WARM SECTOR. BETTER INSTABILITY TO
REMAIN TO OUR WEST AND WITH NO OTHER LIFTING MECHANISM AROUND...
HAVE REMOVED THE CHC POPS FROM CNTRL/E-CNTRL WI AND RAISED TEMPS
SEVERAL DEGS DUE TO LESS CLDS/NO PCPN.

MDL DIFFERENCES WITH REGARDS TO THE EWD SPD OF THE SHRWTV TROF AND
ASSOCIATED CDFNT COME INTO PLAY BY LATE IN THE WORK WEEK. EXPECT
THE CDFNT TO MOV INTO THE WRN GREAT LKS ON THU WITH ENUF
INSTABILITY...MSTR AND LIFT TO GENERATE SHWRS AND TSTMS. WRAP-AROUND
MSTR COULD LEAD TO ADDL SHWRS INTO FRI BUT PCPN BY THEN EXPECTED
TO BE LGT AND SCT AT BEST.
&&

.AVIATION...TWO AVIATION CONCERNS TO CONTEND WITH TONIGHT...THE
POTENTIAL FOR SOME PATCHY LOW CLOUDS OVER N WI...AND PATCHY FOG
OVER THE ENTIRE FORECAST AREA. THERE IS SOME POTENTIAL FOR LOW
CLOUD DEVELOPMENT TONIGHT OVER FAR NC/NE WI. THIS IS DEPENDENT ON
HOW FAR SOUTH THE COLD FRONT SAGS TONIGHT (SINCE MOST OF LOW
CLOUDS ARE LAGGING A BIT BEHIND THE BOUNDARY)...AND WHETHER THE
MAIN FRONTAL CLOUD BAND BREAKS UP OR NOT (ALLOWING FOR BETTER
RADIATIONAL COOLING). AT THIS TIME...DO NOT PLAN TO MENTION ANY
LOW CIGS IN THE RHI TAF AT THIS TIME. PARTLY CLOUDY SKIES...LIGHT
WINDS AND MINOR MOISTURE POOLING NEAR THE FRONTAL BOUNDARY SHOULD
LEAD TO PATCHY MVFR/IFR FOG DEVELOPMENT OVER MUCH OF THE FORECAST
AREA LATE TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/KALLAS
Hazardous weather outlook, Aug 31, 1:43 PM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
243 PM CDT FRI AUG 31 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
243 PM CDT FRI AUG 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THERE ARE SEVERAL SMALL CHANCES FOR THUNDERSTORMS DURING THE
SUNDAY NIGHT THROUGH TUESDAY TIME FRAME ASSOCIATED WITH A FRONTAL
BOUNDARY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER DURING
THIS TIME IS LOW.

THERE IS A BETTER CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY AS
A COLD FRONT APPROACHES THE REGION ACCOMPANIED BY A STRONG UPPER
LEVEL DISTURBANCE. IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE
WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-564-011130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
243 PM CDT FRI AUG 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

INCREASING SOUTHERLY WINDS ARE EXPECTED SATURDAY NIGHT AND SUNDAY.
THESE WINDS MAY APPROACH SMALL CRAFT CRITERIA...ESPECIALLY ON
SUNDAY.

THERE ARE SEVERAL SMALL CHANCES FOR THUNDERSTORMS DURING THE
SUNDAY NIGHT THROUGH TUESDAY TIME FRAME. THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER DURING THIS TIME IS LOW.

THERE IS A BETTER CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY AS
A COLD FRONT APPROACHES THE REGION ACCOMPANIED BY A STRONG UPPER
LEVEL DISTURBANCE. SOME OF THESE STORMS MAY CREATE GUSTY WINDS
WHICH COULD BE HAZARDOUS TO SMALL CRAFTS.

AK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Vilas

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Vilas forecast zone
Reported by
Other Federal Agency
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

Drought, Oneida

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Oneida forecast zone
Reported by
Other Federal Agency
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

Drought, Florence

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Florence forecast zone
Reported by
Other Federal Agency
Coordinates
45.848, -88.398 (the zone’s center; the record gives no point)

Drought, Forest

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Forest forecast zone
Reported by
Other Federal Agency
Coordinates
45.667, -88.770 (the zone’s center; the record gives no point)

Drought, Northern Marinette

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Northern Marinette forecast zone
Reported by
Other Federal Agency
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60080, 60081, 60082, 60083, 60084.